MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP/DRIVELINE; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP/DRIVELINE; VENTRICULAR (ASSISST) BYPASS
Model Number 1103
Medical Device Problem Code Increase in Suction (1604)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Unspecified Heart Problem (4454)
Date of Event 02/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the ventricular assist device (vad) patient was hospitalized and underwent a transthoracic echocardiogram (tte) and exhibited a suction alarm a month post implant.The tte showed moderate right ventricular enlargement (rve) with severe right heart failure and dysfunction.The patient was given intravenous (iv) medication, and the pump speed was decreased.A subsequent transthoracic echocardiogram was performed about a year after and showed a normal right ventricle with moderate right ventricular dysfunction.The vad remains implanted no further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: 5071-53 lead implanted (b)(6) 2014, dtba1d4 icd implanted (b)(6) 2018 this information was received from the mechanical circulatory support product surveillance registry study.Investigation completion.Product event summary: (b)(6) was not returned for evaluation.A review of the manufacturing documentation was not performed as the reported event is not related to a manufacturing or servicing issue.The reported suction event could not be confirmed via review of the controller log files since log files were not available for analysis.Based on the available information, the device may have caused or contributed to the reported event.Based on the risk documentation, possible causes of the reported suction event may be attributed to multiple factors including but not limited to thrombus at the inflow cannula, poor vad filling, and/or inappropriate pump rotational speed.Per the instructions for use, worsening heart failure and right ventricular failure are known potential complications associated with the implantation of a vad.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related comorbidities, progression of their underlying disease, issues related to the therapeutic use of anticoagulant and antiplatelet medications and the patient's complex post-operative course.There are possible patient, pharmacological and procedural factors that may have contributed to this event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP/DRIVELINE
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key24200465
Report Number3007042319-2026-00080
Device Sequence Number12136321
Product Code DSQ
UDI-Device Identifier00888707003261
UDI-Public(01)00888707003261(17)200831
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2020
Device Model Number1103
Device Catalogue Number1103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Initial Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
407652 LEAD, 6935M62 ICD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient SexMale